Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1566889
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Colin J. Thompson
Title: Mathematical statistical mechanics
Additional book information: The Macmillian Company, New York, 1972, ix + 278 pp., $15.95.

Author: A. Lenard
Title: Statistical mechanics and mathematical problems
Additional book information: Battelle, Seattle, 1971 Rencontres, Springer-Verlag, Berlin, Heidelberg, New York, 1973, v + 246 pp., $9.90.

Authors: C. Domb and M. A. Green
Title: Phase transitions and critical phenomena
Additional book information: Academic Press, London, New York, Vol. 1, Exact results, 1972, xv + 506 pp., $31.00. Vol. 2, 1972, xv + 518 pp., $31.00. Vol. 3, Series expansion for lattice models, 1974, xviii + 694 pp., $46.50.

References [Enhancements On Off] (What's this?)

  • David Ruelle, Statistical mechanics: Rigorous results, W. A. Benjamin, Inc., New York-Amsterdam, 1969. MR 0289084
  • T. D. Schultz, D. C. Mattis, and E. H. Lieb, Two-dimensional Ising model as a soluble problem of many fermions, Rev. Modern Phys. 36 (1964), 856–871. MR 0180274, DOI 10.1103/RevModPhys.36.856

  • Review Information:

    Reviewer: James Glimm
    Journal: Bull. Amer. Math. Soc. 82 (1976), 673-676